Theoretical and experimental study on the nonlinear dynamics of wheel-shimmy

Sandor Beregi, Denes Takacs, Gergely Gyebroszki, Gabor Stepan

Research output: Contribution to journalArticle

1 Citation (Scopus)


The dynamics of the one-degree-of-freedom model of a towed wheel is investigated with the help of delayed tyre model. The partial side slip in the contact region is also considered, leading to an infinite-dimensional, piecewise-smooth system of governing equations. The nonlinear behaviour of the system is explored by numerical continuation of the periodic solutions. Thus, we encounter bistable domains in the space of model parameters which are otherwise undetectable by the standard quasi-steady-state tyre models. The presence of these parameter domains is also confirmed by experiments showing qualitatively similar behaviour as predicted by our calculations.

Original languageEnglish
Pages (from-to)2581-2593
Number of pages13
JournalNonlinear Dynamics
Issue number4
Publication statusPublished - Dec 1 2019



  • Bifurcation analysis
  • Non-smooth delayed tyre model
  • Wheel-shimmy

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Aerospace Engineering
  • Ocean Engineering
  • Mechanical Engineering
  • Applied Mathematics
  • Electrical and Electronic Engineering

Cite this